Alert archive / Illinois / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 73, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 3, 2020, 9:24 AM CDT for Henderson County, Warren County, Illinois. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 9:24 AM CDT (14:24 UTC)
- Expired
- Jun 3, 2020, 10:00 AM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henderson County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 75 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 9:50 AM CDT | TSTM WND DMG | Cameron, IL | 911 OPERATOR REPORTED POWERLINES DOWN IN CAMERON DUE TO THUNDERSTORM WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 2.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
586
WUUS53 KDVN 031424
SVRDVN
ILC071-187-031500-
/O.NEW.KDVN.SV.W.0073.200603T1424Z-200603T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
924 AM CDT Wed Jun 3 2020
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Henderson County in west central Illinois...
Warren County in west central Illinois...
* Until 1000 AM CDT.
* At 924 AM CDT, a severe thunderstorm was located near Little York,
or near Monmouth, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monmouth, Kirkwood, Little York, Rozetta, Greenbush, Coldbrook,
Berwick, Ormonde, Gerlaw, Ponemah, Larchland, Monmouth Municipal
Airport, Cameron and Eleanor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4095 9094 4107 9077 4107 9068 4097 9044
4066 9045
TIME...MOT...LOC 1424Z 301DEG 32KT 4096 9075
HAIL...1.00IN
WIND...60MPH
$$
Gibbs1 follow-up statement
111
WWUS53 KDVN 031438
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
938 AM CDT Wed Jun 3 2020
ILC071-031448-
/O.CAN.KDVN.SV.W.0073.000000T0000Z-200603T1500Z/
Henderson IL-
938 AM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDERSON COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4089 9079 4106 9079 4107 9077 4107 9067
4097 9044 4075 9045
TIME...MOT...LOC 1438Z 300DEG 31KT 4090 9062
$$
ILC187-031500-
/O.CON.KDVN.SV.W.0073.000000T0000Z-200603T1500Z/
Warren IL-
938 AM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHERN WARREN COUNTY...
At 938 AM CDT, a severe thunderstorm was located over Monmouth,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monmouth, Kirkwood, Little York, Coldbrook, Berwick, Ormonde, Gerlaw,
Eleanor, Monmouth Municipal Airport and Cameron.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4089 9079 4106 9079 4107 9077 4107 9067
4097 9044 4075 9045
TIME...MOT...LOC 1438Z 300DEG 31KT 4090 9062
HAIL...1.00IN
WIND...60MPH
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:46 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 3, 5:46 AM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 546 AM CDT Wed Jun 3 2020 ...12z AVIATION UPDATE... .SYNOPSIS... Issued at 218 AM CDT Wed Jun 3 2020 KDVN radar showed a complex of showers and thunderstorms stretching from just north of the Des Moines metro into northeast Iowa and southern Wisconsin early this morning, which was all forming along a front stretched across the same area. Earlier, this front helped spawn numerous severe thunderstorms from southern Minnesota all the way towards Michigan, which were responsible for several reports of damaging wind gusts, large hail and a few tornadoes. Only heavy rain was falling from these storms now as they have taken more of an elevated nature due to the LLJ with the slow southward progression of the front. Temperatures across the area as of 2 AM ranged from 67 in Dubuque to 77 in Muscatine. && .SHORT TERM...(Today and Tonight) ISSUED AT 218 AM CDT Wed Jun 3 2020 Key Messages: 1) Shower and storms chances will decrease this morning; will increase again south of I-80 late this afternoon and evening. 2) Some storms this evening may be strong to severe; large hail and damaging wind gusts are the primary threats. 3) Cooler, but still warm temperatures are expected today. Discussion. Showers and scattered storms will persist over the next few hours as the front continues to slowly move across the area. By mid-morning, coverage should briefly wane as forcing from the LLJ against the front weakens, which should give us a break in precipitation through the early afternoon. Skies will initially feature broken cloud cover, but should being to clear across portions of eastern Iowa by midday as northwest winds help dry air build in aloft. By early afternoon, the front is expected to be south of I-80. At that time, instability should increase with steepening mid-level lapse rates ahead of a weak shortwave impulse that will eject out of the Great Plains. This shortwave will interact with the front and help spawn another round of scattered showers and storms by mid- afternoon due to increased convergence. Some of these storms that develop will have the potential to become strong to severe as they take advantage of a buoyant atmosphere with instability progged around 2000-3000 J/kg. That, combined with fcst soundings showing low-level inverted V profiles and dry air aloft would favor storms capable of producing damaging wind gusts and large hail. Temperatures will not be as warm across the entire area compared to yesterday with the passage of the front, with afternoon highs generally in the mid 80s. It will feel much warmer generally along and south of Highway 34 where convergence ahead of the front may promote pooling of dewpoints near to just above 70 (we saw that up in southwest to central Wisconsin yesterday). Heat indices there will be in the low 90s by early afternoon. Precipitation chances will wane by the evening as the front takes storms further into Missouri and southern Illinois. Much of the period will be dry, but storms exiting the Plains may have the potential to impact parts of southeast Iowa and northeast Missouri towards Thursday morning. For now, only have a chance of POPs. .LONG TERM...(Thursday through Tuesday) ISSUED AT 218 AM CDT Wed Jun 3 2020 Thunderstorm chances will be found in our forecast in many of the upcoming days of the week. However, there is no strong signal for any day to be favored for widespread coverage of storms. If anything, the forecast probably will be lowering pops for much of the period as it approaches. Heat will be generally warm and humid through the period but not near any advisory level (100 + Heat Index). Thursday, the front will lift north of the area once again, and with that, a low chance for storms will exist. However, there's little focus for storms on this period, with the next short wave in the mid levels expected Thursday night. Thursday night, storms in central and northern Iowa may be able to move southeast into the area, but again, there's not a strong convergence of LLJ into the region, and the location of any thunderstorm cluster is not confident. The upper ridge will build in and center itself over our area Saturday through Sunday, possibly through Monday. During this period, dry conditions are now forecast with plenty of sunshine and seasonal temperatures in the lower to mid 80s (upper 80s Monday). The upper ridge is expected to break down as a deep upper trof advancing through the plains shifts toward the area. This trof could lift the remnants of Cristobal into the upper Midwest. As to where the exact remnants of Cristobal go, it's too far our to have any confidence in the model blended crystal ball which now has moderate chance pops for Tuesday into Wednesday. ERVIN && .AVIATION...(For the 12Z TAFS through 12Z Thursday Morning) ISSUED AT 545 AM CDT Wed Jun 3 2020 A weak cold front will bring a line of showers and storms across the area this morning, with torrential rain, lightning and MVFR visibilities the primary threats. This is forecast to impact KCID/KMLI before weakening as the low-level jet wanes through the late morning. Conditions should turn dry before additional showers and storms develop later this afternoon, mainly near KBRL. Have handled this potential with a PROB30 group at this time as confidence is low on a direct impact to the terminal. High pressure will follow for tonight with light and variable winds, which may lead to patchy fog across the area. && .HYDROLOGY... Issued at 218 AM CDT Wed Jun 3 2020 Flood warnings continue at Marengo on the Iowa River, DeWitt on the Wapsipinicon, and Conesville on the Cedar. Confidence is low on DeWitt reaching 12.3 ft which is the current forecast. Attenuation of the routed flow may result in a lower crest within the Moderate flood category. New flood warnings were issued along the the Mississippi River at Burlington and Gladstone yesterday with the added flow coming in from the Iowa River. Scattered thunderstorms this week may lead to localized heavy rainfall, but at this time widespread heavy rain is not anticipated. This is good news for area river levels as we head through the upcoming weekend. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Speck SHORT TERM...Speck LONG TERM...Ervin AVIATION...Speck HYDROLOGY...Speck
Hazardous weather outlook, Jun 3, 3:32 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 332 AM CDT Wed Jun 3 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040845- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 332 AM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Showers and thunderstorms will move across the area early this morning. Some storms may produce small hail, torrential rainfall and frequent lightning, but widespread severe weather is not expected. Another round of scattered showers and thunderstorms will be possible this afternoon and evening, mainly in southeast Iowa, west central Illinois, and northeast Missouri. There is a slight chance storms may become severe, with the primary threats being damaging wind gusts and large hail. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Additional chances for storms are possible Thursday through Friday night, and again on Tuesday. The overall threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening in southeast Iowa, west central Illinois and northeast Missouri. Speck/Ervin
In the hours before
Local storm report, Jun 3, 8:41 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 AM FLASH FLOOD PRINCETON 41.38N 89.47W
06/03/2020 BUREAU IL EMERGENCY MNGR
LOT OF WATER FLOWING OVER STREETS IN TOWN,
MAKING DRIVING DIFFICULT IF NOT IMPOSSIBLE.
&&
GROSSSpecial weather statement, Jun 3, 8:44 AM CDT, 40 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
844 AM CDT Wed Jun 3 2020
ILC073-131-161-031515-
Rock Island-Mercer-Henry-
844 AM CDT Wed Jun 3 2020
...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ROCK
ISLAND...NORTHEASTERN MERCER AND HENRY COUNTIES UNTIL 1015 AM CDT...
At 842 AM CDT, radar indicated that heavy rain from thunderstorms
across the area had fallen, leading to the potential of minor
flooding. Up to one and a half inches of rain fell in an hour
across the area.
Locations impacted include...
Moline, Rock Island, East Moline, Cambridge, Silvis, Geneseo, Colona,
Milan, Coal Valley, Galva, Orion, Atkinson, Viola, Woodhull,
Matherville, Alpha, Sherrard, Andover, Oak Grove and Cleveland.
This includes the following highways...
Interstate 80 in Illinois between mile markers 6 and 28.
Interstate 74 in Illinois between mile markers 2 and 32.
Interstate 280 between mile markers 10 and 18.
Minor flooding of low lying areas, creeks, streams and urban areas
is possible. If you encounter water over a roadway, do not drive
through it.
LAT...LON 4117 8998 4118 9064 4147 9065 4150 9060
4150 8999
TIME...MOT...LOC 1342Z 276DEG 10KT 4127 9034
GibbsLocal storm report, Jun 3, 8:55 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
855 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM TSTM WND DMG NW PRINCETON 41.38N 89.47W
06/03/2020 BUREAU IL TRAINED SPOTTER
REPORTED POWER OUT ON THE NORTHWEST SIDE OF
TOWN. THERE WAS A 2 INCH TREE DIAMETER TREE
LIMB DOWN IN THE DRIVEWAY. ALSO, HEAVY RAIN
AND PEA SIZE HAIL.
&&
DCLocal storm report, Jun 3, 8:56 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM TSTM WND DMG NW PRINCETON 41.38N 89.47W
06/03/2020 BUREAU IL TRAINED SPOTTER
CORRECTS THE TIME FROM THE PREVIOUS TSTM WND
DMG REPORT FROM NW PRINCETON. REPORTED POWER
OUT ON THE NORTHWEST SIDE OF TOWN. THERE WAS
A 2 INCH TREE DIAMETER TREE LIMB DOWN IN THE
DRIVEWAY. ALSO, HEAVY RAIN AND PEA SIZE
HAIL.
&&
DCSpecial weather statement, Jun 3, 9:17 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
917 AM CDT Wed Jun 3 2020
ILC071-131-187-IAC057-115-031515-
Henderson-Warren-Mercer-Des Moines-Louisa-
917 AM CDT Wed Jun 3 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HENDERSON...WARREN...
SOUTHERN MERCER...EASTERN DES MOINES AND SOUTHEASTERN LOUISA COUNTIES
UNTIL 1015 AM CDT...
At 917 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Alpha to near Little York to near
Mediapolis. Movement was southeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Burlington, Monmouth, Aledo, Oquawka, West Burlington, Burgess,
Mediapolis, Viola, Stronghurst, Morning Sun, Kirkwood, Keithsburg,
Little York, Carman, Biggsville, Gladstone, Rozetta, Seaton, North
Henderson and Oakville.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4107 9134 4122 9073 4118 9044 4081 9044
4072 9109
TIME...MOT...LOC 1417Z 300DEG 23KT 4116 9041 4104 9072 4098 9120
GibbsLocal storm report, Jun 3, 9:21 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 AM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM TSTM WND DMG 1 W HENNEPIN 41.25N 89.34W
06/03/2020 PUTNAM IL CO-OP OBSERVER
TREE DOWN ON GARAGE AND SEVERAL LARGE TREE
LIMBS DOWN ON THE GARAGE. WIND GAUGE OVER
THE DOOR MEASURED 60 MPH. ALSO REPORTED GOLF
BALL SIZE HAIL.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:45 PM CDT | River Flood Warning | DVN | Henderson | 15 days |
| Jun 3, 2:15 AM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 60 min |
| Jun 3, 2:55 AM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 50 min |
| Jun 3, 7:01 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island, Whiteside | 17 min |
| Jun 3, 7:30 AM CDT | Special Weather Statement | DVN | Bureau, Henry, Mercer | 45 min |
| Jun 3, 7:42 AM CDT | Special Weather Statement | DVN | Bureau, Putnam | 63 min |
| Jun 3, 8:12 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 33 min |
| Jun 3, 8:21 AM CDT | Flash Flood Warning | DVN | Bureau, Putnam | 2 hr |
| Jun 3, 8:44 AM CDT | Special Weather Statement | DVN | Henry, Rock Island | 91 min |
| Jun 3, 9:17 AM CDT | Special Weather Statement | DVN | Henderson, Mercer, Warren | 58 min |
| Jun 3, 10:00 AM CDT | Special Weather Statement | DVN | Henderson | 30 min |
| Jun 3, 10:24 AM CDT | Special Weather Statement | DVN | Warren | 51 min |
| Jun 3, 6:41 PM CDT | Special Weather Statement | DVN | Rock Island | 64 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.